Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 234, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 7, 2011, 7:28 AM EDT for Erie County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 7:28 AM EDT (11:28 UTC)
- Expired
- Aug 7, 2011, 8:30 AM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Erie County, PA
The radar
The Buffalo radar (KBUF), 138 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592
WUUS51 KCLE 071128
SVRCLE
PAC049-071230-
/O.NEW.KCLE.SV.W.0234.110807T1128Z-110807T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
728 AM EDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ERIE COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 830 AM EDT
* AT 726 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF ERIE...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ERIE...
NORTH EAST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4228 7976 4201 7975 4200 7962 4194 7961
4201 8042 4202 8041 4210 8019 4212 8016
4217 8013 4218 8007 4216 8006 4221 7994
TIME...MOT...LOC 1128Z 275DEG 21KT 4217 8021
$$
KIELTYKA2 follow-up statements
502
WWUS51 KCLE 071207
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
807 AM EDT SUN AUG 7 2011
PAC049-071230-
/O.CON.KCLE.SV.W.0234.000000T0000Z-110807T1230Z/
ERIE PA-
807 AM EDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR NORTHERN ERIE COUNTY IN NORTHWEST PENNSYLVANIA...
AT 803 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ERIE...MOVING EAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...NORTH
EAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4228 7976 4201 7975 4200 7962 4194 7961
4201 8042 4204 8033 4210 8019 4212 8016
4217 8013 4218 8007 4216 8006 4221 7994
TIME...MOT...LOC 1206Z 279DEG 26KT 4209 7997
$$
THOMPSON380
WWUS51 KCLE 071231
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
831 AM EDT SUN AUG 7 2011
PAC049-071240-
/O.EXP.KCLE.SV.W.0234.000000T0000Z-110807T1230Z/
ERIE PA-
831 AM EDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ERIE COUNTY IN
NORTHWEST PENNSYLVANIA EXPIRES AT 830 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM. ADDITIONAL SHOWERS AND THUNDERSTORMS
WERE ALONG THE LAKESHORE FROM CONNEAUT OHIO TO NORTH EAST
PENNSYLVANIA WILL BE MOVING INLAND THROUGH 10AM.
LAT...LON 4228 7976 4201 7975 4200 7962 4194 7961
4201 8042 4204 8033 4210 8019 4212 8016
4217 8013 4218 8007 4216 8006 4221 7994
TIME...MOT...LOC 1230Z 279DEG 26KT 4206 7974
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:49 AM EDT, 39 minutes earlier.
Area forecast discussion, Aug 7, 6:49 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 649 AM EDT SUN AUG 7 2011 .SYNOPSIS... A RIDGE OF HIGH PRESSURE WILL TRY TO BUILD ACROSS THE AREA BRIEFLY TODAY. A COLD FRONT WILL SLIDE ACROSS THE REGION FROM THE NORTH TONIGHT INTO MONDAY MORNING. ANOTHER COLD FRONT WILL AFFECT THE AREA TUESDAY AFTERNOON AND EVENING. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SOME ISOLATED SHOWERS AND THUNDERSTORMS DEVELOP EAST OF CLEVELAND...OTHERWISE SHOWERS AND THUNDERSTORMS HAVE DECREASED. PLENTY OF STRATUS AND NOT THAT MUCH DENSE FOG. CONDITIONS WILL BEGIN TO IMPROVE BY MID TO LATE MORNING. WEAK RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE AREA THIS MORNING AND THEN SHIFT EAST. THE TIMING OF WHEN THE THUNDERSTORMS WILL DEVELOP IS TOUGH. THE MODELS AND SPC THINK LATE AFTERNOON FOR NORTHWEST OHIO. THIS SEEMS REASONABLE. HIGH TEMPERATURE GUIDANCE SEEMS TOO LOW SINCE WE WILL HAVE A FAIR AMOUNT OF SUNSHINE AFTER THE CLOUDS/FOG/STRATUS BURNS OFF OR MOVES AWAY. WENT CLOSER TO THE NAM MOS AND RAISED A FEW DEGREES. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING AT LEAST OVER NORTHWEST OHIO BY EVENING AND THEN SPREAD ELSEWHERE. AT THIS TIME JUST WENT WITH SCATTERED WORDING BUT THAT MAY NEED TO BE UPGRADED. RISK OF SEVERE THUNDERSTORMS...HOW WIDESPREAD IS QUESTIONABLE WITH SOME SHEAR...WILL MENTION IN HWO...MAIN THREAT SHOULD BE DAMAGING WINDS. WILL ALSO MENTION LOCALLY HEAVY DOWNPOURS. THE FORECAST AREA WILL BE IN THE LEFT FRONT QUAD OF THE JET TONIGHT. SOME SHOWERS AND THUNDERSTORMS MAY LINGER ON MONDAY UNTIL THE FRONT MOVES THROUGH. THE FORECAST FOR MONDAY NIGHT IS NOT CLEAR...THE ECMWF WHILE THE GFS IS NOT...GOING WITH THE DRIER SOLUTION AS HIGH PRESSURE WILL TRY TO BUILD IN. FOR TUESDAY AFTERNOON AND NIGHT ANOTHER FRONT MOVES IN...MOVING IN QUICKER THAN PREVIOUS MODEL RUNS. SOME PRECIPITATION COULD LINGER IN THE EXTREME EASTERN PORTION OF THE FORECAST ARE WEDNESDAY MORNING...OTHERWISE DRY AS HIGH PRESSURE WILL BE BUILDING IN. USED OF BLEND OF GUIDANCE FOR THE TEMPERATURE FORECASTS. && .LONG TERM /THURSDAY THROUGH SATURDAY/... MODELS IN GOOD AGREEMENT WITH HIGH OVER THE AREA INTO FRIDAY. GFS A LITTLE FASTER MOVING HIGH OFF THE EAST COAST ON FRIDAY THAN YDY AND THE CURRENT ECMWF. GFS BRINGS PRECIP INTO NW OHIO FRIDAY AFTERNOON WHILE ECMWF STILL SLOWER...NOT BRINGING ANY INTO AREA UNTIL SATURDAY WITH THE NEXT COLD FRONT. SINCE ECMWF HAS BEEN MORE CONSISTENT WITH TIMING OF NEXT FRONT WILL CONTINUE AS MODEL OF CHOICE. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... THE SHOWERS/TSRA NEAR A FDY TO CAK LINE WILL PUSH SOUTH OF THE AREA NEXT COUPLE OF HOURS. AFTER THAT CONDITIONS SHOULD REMAIN DRY THROUGH THE MORNING PUSH. HOWEVER...EXPECT WIDESPREAD STRATUS TO DEVELOP ACROSS NW OH AND SPREAD EAST ACROSS THE AREA OVERNIGHT. ESPECIALLY OVER THE HILLS FROM AROUND I-71 EASTWARD AND ACROSS NORTHWEST PENNSYLVANIA. WILL FORECAST IFR CEILINGS AND LOCAL IFR VISIBILITY THROUGH MID MORNING SUNDAY...THEN IMPROVING TO VFR AT ALL SITES SUNDAY AFTERNOON. OUTLOOK...NON-VFR CONDITIONS LIKELY AGAIN IN SHOWERS/STORMS SUNDAY EVENING THROUGH EARLY MONDAY AND AGAIN WEDNESDAY. && .MARINE... COLD FRONT ACROSS LAKE SUPERIOR WILL PUSH ACROSS THE LAKE TONIGHT. WIND WILL INCREASE THIS AFTERNOON AS GRADIENT TIGHTENS AHEAD OF FRONT. MODEL WIND SPEEDS HIGHER THAN YDY FORECAST. CURRENT NAM SHOWS WINDS INCREASING TO 10 TO 15 KNOTS THIS AFTERNOON...WHICH IS DOES HAPPEN WILL PUSH WAVES TO 2 TO 4 FEET. STILL SOME DOUBT IN MY MIND HOW STRONG WINDS WILL ACTUALLY GET TODAY. MODELS CONTINUE TO PUSH FRONT ACROSS LAKE TONIGHT. LAKE WILL GET CHOPPY BUT SHOULD STAY BELOW SMALL CRAFT ADVISORY CRITERIA ON MONDAY. SECOND FRONT PUSHES ACROSS LAKE TUESDAY. WINDS STRONGER ON THIS MODEL RUN THAN YDY. IF WINDS REACH 10 TO 20 KNOTS WILL NEED A SMALL CRAFT ADVISORY ON EAST HALF OF THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...DJB AVIATION...DJB MARINE...DJB
Hazardous weather outlook, Aug 7, 4:28 AM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 428 AM EDT SUN AUG 7 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-080830- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 428 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT AHEAD OF A COLD FRONT THAT WILL BE APPROACHING THE AREA. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY DOWNPOURS WILL ALSO OCCUR AND SOME MINOR FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING AHEAD OF A ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-080830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 428 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT AHEAD OF A COLD FRONT THAT WILL BE APPROACHING THE AREA. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING AHEAD OF A ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 7, 7:15 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 715 AM EDT SUN AUG 7 2011 PAZ001-002-071245- NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...ERIE...EDINBORO 715 AM EDT SUN AUG 7 2011 SOME STRONG THUNDERSTORMS WILL BRUSH THE ERIE COUNTY PENNSYLVANIA LAKESHORE THROUGH 830 AM. THE THUNDERSTORMS MAY HAVE BRIEF HEAVY RAIN UP TO AN INCH...SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME PONDING OF WATER ON ROADS MAY OCCUR. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:49 AM EDT | Areal Flood Advisory | CLE | Erie | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.